Doctor insights on:
Are Hot Flashes A Sign Of Low Potassium Level
My husband chf, and only pumps 17 pre. Today he is very dizziy, tried, soure, and is haveing hot flashes. Could this be a side effect of low potassium?
Have low potassium, going to dr. To check kidneys, also have hot flashes, red hot face and hands, few times had high blood sugar. Possible diabetes?
If the majority of potassium in the body is in red blood cells and very little in serum why is serum potassium level used to diagnose hypokalemia?
It's what matters: The serum potassium is in equilibrium with the tissue concentrations, which must be maintained within a very narrow range for the heat to be able to maintain its beat. Your question is a good one and reflects a common misunderstanding. It's not the total body potassium that matters, just the amount that's actually affecting the electrical system outside the heart & brain cells. ...Read moreSee 2 more doctor answers
Issues with asthma- TX does not seem to relieve symptoms; can I take 6 day prednisone taper with 3.0 potassium level? w/o hypokalemia effects?
Nephrologist: Potassium balance is tightly regulated by the kidneys, so any potassium disorder implies some derangement in potassium intake or output. Low potassium could be due 1. To decreased intake, 2. Physiological shifts and 3. Increased loss in the stools or urine. It is best to consult nephrologist. ...Read more
Hypokalemia cause extreme muscle spasm between shoulder blades? Causing nausea, inability to move, hot flashes? I am clinically Hypokpp diagnosed.
Hypokalemia : can cause what you describe discuss with your doc and get on treatment ...Read more
Long list of answers: High k (potassium) can be from lab error, released from red cells or from taking in more than the kidneys can remove. Typically from kidney trouble. Some medications make this more possible. Low k is found in patients who are volume depleted, drugs such as Lasix (furosemide) can make this happen. Some kidney diseases lead to k loss. These problems need expert attention. K problems are serious. ...Read moreSee 1 more doctor answer